Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 28, 2020, 3:33 AM MDT for 8 counties in New Mexico. It took effect at Mar 28, 2020, 6:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 3:33 AM MDT (09:33 UTC)
- In effect from
- Mar 28, 2020, 6:00 AM MDT
- Expired
- Mar 28, 2020, 2:59 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Lincoln County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 68 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2436 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560 WWUS75 KABQ 280933 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 333 AM MDT Sat Mar 28 2020 NMZ223-224-226-281800- /O.NEW.KABQ.WI.Y.0017.200328T1200Z-200328T2200Z/ /O.CON.KABQ.HW.W.0005.000000T0000Z-200328T1200Z/ Central Highlands-South Central Highlands-South Central Mountains- 333 AM MDT Sat Mar 28 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, South Central Highlands and South Central Mountains. * WHEN...For the High Wind Warning, until 6 AM MDT early this morning. For the Wind Advisory, from 6 AM this morning to 4 PM MDT this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ229-281200- /O.CON.KABQ.HW.W.0005.000000T0000Z-200328T1200Z/ Northeast Highlands- 333 AM MDT Sat Mar 28 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Northeast Highlands, Central Highlands, South Central Mountains and South Central Highlands. * WHEN...Until 6 AM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ221-281800- /O.NEW.KABQ.WI.Y.0017.200328T1200Z-200328T2200Z/ Sandia/Manzano Mountains Including Edgewood- 333 AM MDT Sat Mar 28 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...From 6 AM this morning to 4 PM MDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
446 WWUS75 KABQ 281155 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 555 AM MDT Sat Mar 28 2020 NMZ223-224-226-282200- /O.EXP.KABQ.HW.W.0005.000000T0000Z-200328T1200Z/ /O.CON.KABQ.WI.Y.0017.200328T1200Z-200328T2200Z/ Central Highlands-South Central Highlands-South Central Mountains- 555 AM MDT Sat Mar 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected today. * WHERE...Central Highlands, South Central Highlands and South Central Mountains. * WHEN...From 6 AM this morning to 4 PM MDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ229-281300- /O.EXP.KABQ.HW.W.0005.000000T0000Z-200328T1200Z/ Northeast Highlands- 555 AM MDT Sat Mar 28 2020 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Winds have subsided below high wind warning criteria. Therefore the high wind warning will be allowed to expire at 600 AM MDT. $$ NMZ221-282200- /O.CON.KABQ.WI.Y.0017.200328T1200Z-200328T2200Z/ Sandia/Manzano Mountains Including Edgewood- 555 AM MDT Sat Mar 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...From 6 AM this morning to 4 PM MDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
241 WWUS75 KABQ 282059 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 259 PM MDT Sat Mar 28 2020 NMZ221-223-224-226-282200- /O.CAN.KABQ.WI.Y.0017.000000T0000Z-200328T2200Z/ Sandia/Manzano Mountains Including Edgewood-Central Highlands- South Central Highlands-South Central Mountains- 259 PM MDT Sat Mar 28 2020 ...WIND ADVISORY IS CANCELLED... Winds are trending weaker so the Wind Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:05 AM MDT, 28 minutes earlier.
Area forecast discussion, Mar 28, 3:05 AM MDT, 28 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 305 AM MDT Sat Mar 28 2020 .SYNOPSIS... Though not as strong as yesterday, it will still be windy across much of the Land of Enchantment today. Wind speeds will trend down further for Sunday, but will trend back up on Monday. Temperatures will generally be at or below normal through this period before warming up for the middle of next week. A few showers will persist this morning across the north, then another storm system passing on Monday will bring the chances for rain, mountain snow and a few thunderstorms to northern New Mexico. The weather may become a bit more unsettled toward the end of next week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SUNDAY)... A weak short wave trough will cross northern NM this morning with gusty winds, spotty snow showers and chilly air. Will keep the high wind warning going until 600 AM MDT, and will transition to a wind advisory for much of the same area from 600 AM through 400 PM MDT. Otherwise we will have increasing sunshine today but temperatures will be cool for this time of year. Clouds will be on the increase across western NM tonight, ahead of the next short wave trough. This trough will be over the Great Basin Sunday with clouds continuing to increase, and even a snow shower could reach the Tusas Mountains late in the day. Winds will continue a downward trend. Highs Sunday will be noticeably milder than today. LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)... On Sunday night, the next shortwave trough will approach the Four Corners region. The trough, and its associated cold front, will cross NM Monday. Behind the cold front, another round of strong winds can be expected, with Wind Advisories possible across portions of eastern NM for Monday afternoon. Additionally, some light rain and high elevation snow will be possible for northern NM, with minimal accumulations. Less wind is in store for Tuesday with weakening northwest flow aloft, however, a few breezes can still be expected in the favored northwest flow locations. Otherwise, expect a warm-up compared to Monday on the order of 5 to 10 degrees. Little change is in store for Wednesday, though a weak back door front may nose into eastern NM and cool temperatures a degree or two. Models continue to disagree starting Wednesday night through the end of the week. In general, models agree there will be a weak low/trough to the west of NM starting Wednesday night while an upper Midwest low sends a back door cold front into eastern NM. However, the disagreement is in the details. The GFS remains stronger with the weakness to the west, and also plows the back door front through the entirety of the state from east to west. The ECMWF has trended toward the GFS regarding the frontal progression, though is a bit slower. Should these trends continue, temperatures may need to be lowered for Thursday and Friday. Additionally, there is potential for some precipitation but there is concern regarding moisture availability. Stay tuned. CHJ/34 && .FIRE WEATHER... The concern for more critical fire weather conditions will be pretty much focused on today. While winds will be less overall than Friday, breezy to windy conditions will be common. Strong winds will be noted over the Sandia and Manzano Mountains and the East Central Highlands. Meanwhile dewpoints will crater with minimum humidities around 10 percent over much of the eastern plains. Critical fire weather conditions will be likely over parts of the east for a few hours this afternoon. However, high Haines will be limited to a small area in the northeast, and high temperatures will be below normal. For these reasons and the spotty nature of critical conditions, we will not issue a Red Flag Warning today. RH recoveries tonight will manage to be fair to good. The next short wave trough will come onto the west coast today, reach the Great Basin Sunday and cross NM Monday. There will be enough moisture for a round of precipitation across the north late Sunday night through Monday. Snow in the northern mountains early Monday will mostly transition to rain, with showers and a few thunderstorms across much of northern NM. Meanwhile, more wind for the rest of the area. Tuesday will be dry and milder. A potent back door front will plow through the east Wednesday night. Meanwhile a weak trough will reach NM from the west late next week with rain and snow showers favoring the mountains Friday and Saturday. CHJ && .AVIATION... 06Z TAF CYCLE A strong cold front is exiting eastern NM early this morning and winds are diminishing across all of northern and central NM. Isolated showers of mostly snow will briefly reduce ceilings and visibility to MVFR at times, especially vicinity of the Continental Divide this evening and focusing across north-central and far northwest areas during the overnight. Lighter Saturday, but still gusty with a corridor stretching from northwest to southeast across the state observing gusts of 25 kt to 35 kt. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 50 25 56 32 / 0 0 5 20 Dulce........................... 46 20 50 27 / 20 0 10 20 Cuba............................ 44 25 53 29 / 20 0 0 10 Gallup.......................... 49 20 57 27 / 0 0 0 5 El Morro........................ 45 20 54 26 / 5 0 0 0 Grants.......................... 50 20 58 27 / 5 0 0 0 Quemado......................... 46 20 57 27 / 0 0 0 0 Datil........................... 48 22 57 29 / 0 0 0 0 Glenwood........................ 52 34 67 36 / 0 0 0 0 Chama........................... 38 16 44 23 / 30 0 10 20 Los Alamos...................... 50 31 52 35 / 20 0 0 5 Pecos........................... 45 25 53 33 / 10 0 0 5 Cerro/Questa.................... 44 20 50 27 / 20 0 0 10 Red River....................... 36 15 43 23 / 30 0 5 10 Angel Fire...................... 38 8 45 20 / 30 0 5 10 Taos............................ 46 20 53 26 / 20 0 0 10 Mora............................ 47 22 53 28 / 20 0 0 5 Espanola........................ 53 28 59 33 / 10 0 0 5 Santa Fe........................ 48 25 54 33 / 20 0 0 5 Santa Fe Airport................ 52 23 58 31 / 10 0 0 5 Albuquerque Foothills........... 54 32 61 39 / 10 0 0 0 Albuquerque Heights............. 55 34 63 40 / 10 0 0 0 Albuquerque Valley.............. 57 27 65 38 / 10 0 0 0 Albuquerque West Mesa........... 55 31 63 39 / 10 0 0 0 Belen........................... 60 31 66 36 / 0 0 0 0 Bernalillo...................... 55 28 63 37 / 10 0 0 0 Bosque Farms.................... 58 27 65 34 / 5 0 0 0 Corrales........................ 55 28 64 37 / 10 0 0 0 Los Lunas....................... 59 27 65 35 / 5 0 0 0 Placitas........................ 54 29 60 38 / 10 0 0 5 Rio Rancho...................... 54 30 62 38 / 10 0 0 0 Socorro......................... 61 31 68 39 / 0 0 0 0 Sandia Park/Cedar Crest......... 49 28 57 36 / 10 0 0 0 Tijeras......................... 51 28 59 37 / 10 0 0 0 Edgewood........................ 50 25 59 33 / 10 0 0 0 Moriarty/Estancia............... 51 20 61 29 / 5 0 0 0 Clines Corners.................. 46 24 57 30 / 5 0 0 0 Mountainair..................... 51 26 60 33 / 5 0 0 0 Gran Quivira.................... 53 28 61 34 / 0 0 0 0 Carrizozo....................... 56 32 65 38 / 0 0 0 0 Ruidoso......................... 50 27 60 35 / 0 0 0 0 Capulin......................... 53 21 57 28 / 10 0 0 0 Raton........................... 56 19 60 28 / 10 0 0 0 Springer........................ 58 20 61 28 / 5 0 0 0 Las Vegas....................... 52 22 57 29 / 10 0 0 0 Clayton......................... 56 27 63 35 / 0 0 0 0 Roy............................. 58 25 60 33 / 0 0 0 0 Conchas......................... 64 29 68 38 / 0 0 0 0 Santa Rosa...................... 60 29 66 36 / 0 0 0 0 Tucumcari....................... 64 30 70 40 / 0 0 0 0 Clovis.......................... 61 33 69 39 / 0 0 0 0 Portales........................ 62 33 70 39 / 0 0 0 0 Fort Sumner..................... 63 33 68 39 / 0 0 0 0 Roswell......................... 68 35 72 41 / 0 0 0 0 Picacho......................... 61 34 69 39 / 0 0 0 0 Elk............................. 58 32 65 38 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 AM MDT early this morning for the following zones... NMZ223-224-226-229. Wind Advisory from 6 AM this morning to 4 PM MDT this afternoon for the following zones... NMZ221-223-224-226. &&
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.